INTERNATIONAL CONFERENCE ON VALUES AND CRITERIA IN HERITAGE CONSERVATION

FLORENCE, MARCH 2ND - 4TH 2007

PROGRAMME

THURSDAY 1ST MARCH 2007

Arrival of participants

FRIDAY 2ND MARCH 2007

9.15: Visit to Palazzo Vecchio (meeting point Piazza Signoria, in front of Michelangelo's David)

10.30: Visit: Uffizi Gallery
11.30: Visit: Vasari's Corridor

Vivahotel Pitti Palace al Ponte Vecchio (Borgo S. Jacopo, 3)

13.00: Light Lunch, hotel restaurant, 6th floor

14.00: Press Conference, Sala Rosa

14.30: Meeting of the Conference Organising

Committee, Pitti Palace Hotel Sala Rosa

15.00: visit to S. Croce and Cappella de' Pazzi (meeting point in front of the statue of Dante, Piazza S. Croce)

Free time

Auditorium al Duomo (Via Cerretani, 54/r)

18.45: Opening of the ICOMOS - ICCROM - FRDB Conference on "Values and criteria in heritage conservation"

Welcome to participants by the Authorities:

Paolo Del Bianco (President of the Romualdo Del Bianco Foundation)

Florentine Authorities

Mounir Bouchenaki (Director General ICCROM)

Michael Petzet (President ICOMOS)

Marco Dezzi Bardeschi (President ICOMOS Italy)

Intermezzo (Maestro Leonardo De Lisi, L. Cherubini State Conservatory of Music of Florence; Pianist Pier Giorgio Del Nunzio)

Andrzej Tomaszewski: Introduction to the conference

20.30: Welcome Dinner: Bargello Restaurant (Piazza Signoria, n. 4/r)

SATURDAY, 3RD MARCH 2007

Auditorium al Duomo (Via Cerretani, 54/r) 9.00–9.10: Address from the Chair of the UNESCO Italian Commission, Professor Giovanni Puglisi, Rector of the IULM University of Milan

9.10-11.10: Session 1 Values of heritage and great religious-cultural areas

9.10–9.30: Josè Manuel del Rio Carrasco (Spain/Vatican) - "Values of heritage in the religious and cultural tradition of Christianity: the concept of authenticity"

9.30-9.50: Mehr Azar Soheil (Iran) - "Values of heritage in the religious and cultural tradition of Islam" **9.50-10.10: -Kanefusa Masuda (Japan)** - "Values of the Heritage in the religious and cultural tradition of Japan"

10.10–10.30: Gamini Wijesuriya (Sri Lanka) – "Values of the heritage in the religious and cultural tradition of the Southern Asia"

10.30–10.50: Andrew Sneddon (Australia) - "Heritage and law: assessing and protecting heritage values in Australia and in Pacific"

10.50–11.10: Meredith Walker (Australia) – "Spirituality, land tenure and the recognition of heritage values in Australia"

11.10 - 11.30 Coffee break (20 min.)

11.30-12.50 Session 2 Evolution of values and criteria

11.30–11.50: Mark Laenen (Belgium) – "Considerations about criteria for continuity of heritage values"

11.50–12.10: Javier Gallego Roca (Spain) - "Time, Memory and Restoration: the Alhambra paradigm"

12.10–12.20: Giuseppe Basile (Italy) - "Validity of the aesthetical values"

12.20–12.30: Yumi Isabelle Akieda (Japan) – "What has been valued in Japanese architectural heritage? Reading through changing approaches to protection"

12.30–12.40: Hans Christie Bjønness (Norway) – "Changing territorial values in urban conservation. From Patan to Gyantse, Tibet Autonomous Region"

12.40-12.50: Josef Štulc (Czech Republic) – "Prague and the birth of the idea of urban conservation"

12.50-13.00 Free Discussion (10 min.)

13.00–14.00: visit to Capelle Medicee and San Lorenzo (meeting point at the entrance of the Cappelle Medicee Museum - Piazza Madonna degli Aldobrandini, n. 6)

14.00–15.00 Lunch (Auditorium al Duomo)

15.00-16.20 Session 3 Systems of classification of cultural property

15.00–15.20: Boguslaw Szmygin (Poland) – "Classification of Historical monuments"

15.20–15.40: Guo Zahn (China) – "Classification of Cultural Property in China"

15.40–16.00: Gustavo Araoz (U.S.A.) "Heritage classifications and the need to adjust them to emerging paradigms: the United States Experience"

16.00-16.20: Jukka Jokilehto (Finland) – "Through about the use of world heritage criteria"

16.20 -17.30 Session 4 Authenticity: outstanding Italian philosophy

16.20–16.40: Marco Dezzi Bardeschi (Italy) – "The discriminating value of authenticity in the debate on restoration before and after Nara"

16.40–16.50: Giuseppe Cruciani (Italy) - "Authenticity in the tradition of the Florentine School of restoration"

16.50-17.00: Maria Piera Sette (Italy) - "The authenticity value in the culture of the Roman school of restoration"

17.00–17.10: Stella Casiello (Italy): "Authenticity and restoration: the contribution of the Neapolitan school"

17.10–17.20: Giorgio Macchi (Italy) "Authenticity in the structural conception"

17.20-17.30: Laura Gioeni (Italy) – "Authenticity and the matter"

17.30-17.40 Free Discussion (10 min.)

17.40-18.00 Coffee break (20 min.)

18.00-19.20: Session 5 Values in Restoration

18.00–18.20: Andrzej Tomaszewski (Poland) – "The Restoration between 'Aesthetic' and Authenticity"

18.20–18.30: Simonetta Valtieri (Italy) – "The heritage value and its social appreciation"

18.30–18.40: Calogero Bellanca (Italia) - "The cultural heritage values in the restoration terminology over the time"

18.40–18.50: Nicholas Stanley-Price (U.K.) - "Dilemma of value of reconstructed archaeological sites"

18.50- 19.00: Dorothy Bell (UK) - "The value of ruins: present definitions and methods of perception" **19.00-19.10: Gennaro Tampone (Italy)** - "Semiological values of consolidation works in monumental buildings"

19.10–19.20: Petr Kroupa (Czech Republic) - "Concept of values of cultural property: Czech experiences"

19.20-20.00 Free Discussion (40 min.)

20.30: Romualdo Del Bianco Foundation Reception

SUNDAY, 4TH MARCH 2007

Auditorium al Duomo (Via Cerretani, 54/r)

9.30-11.10: Session 6
Outstanding Universal Values (OUV) - Aesthetics

9.30-9.50: Wilfried Lipp (Austria) - "Aesthetic Values in the Context of Monuments and Sites"

9.50-10.10: Michael Petzet (Germany) – What is Outstanding Universal Values?"

10.10–10.30: Tamás Fejérdy (Hungary) – "About evolution and possible enhancement of the concept of Outstanding Universal Values"

10.30–10.50: Michal Firestone (Israel) – "Beauty and the city – relationships, compositions, frameworks"

10.50–11.10: Susan Denyer (U.K.) – "The Implementation of aesthetic values as described in the case of cultural landscape"

11.10-11.20 Free Discussion (10 min.)

11.20-11.40 Coffee break (20 min.)

11.40-12.30: Session 7
Dilemma of Values of post-totalitarian heritage"

11.40–11.50: Enzo Bentivoglio (Italy) - "An inheritance from the '30s in Italy: the example of the Città Universitaria in Rome"

11.50–12.00: Irmela Spelsberg (Germany) – "Between historical commemoration and political

decontamination: some examples of the architecture from the '30s in Berlin"

12.00-12.10: Jacek Purchla (Poland) – "Dilemma of post totalitarian heritage (Polish experiences)"

12.10–12.20: Gulchorha Mammadova (Azerbaijan) – "The dilemma of the post-soviet cultural heritage in the new political situation: the case of Azerbaijan"

12.20–12.30 Free Discussion (10 min.)

12.30–14.00: Free Time: proposed individual visit to Duomo and Baptistery or Santa Maria Novella

14.00–15.00 Lunch (Auditorium al Duomo)

15.00-17.00 Session 8
"World Heritage Evaluation Criteria"

15.00-15.20: Giovanni Boccardi (Italy/UNESCO) - "A World Heritage Perspective"

15.20–15.40: Mounir Bouchenaki (Algeria/ICCROM) – "A new approach to the concept of cultural property"

15.40–16.00: Herb Stovel (Canada) – "Authenticity, integrity and outstanding universal values: connections, conundrums and confusion and the way to conservation"

16.00–16.20: Michael Turner (Israel) – "Between Existentialism and Historicism"

16.20–16.30: Rosa Anna Genovese (Italy) - "Cultural property and values in the universal context"

16.30-16.40: Natalia Dushkina (Russia) – "World heritage List: evaluating the 20 century heritage"

16.40–16.50 Tatiana Kirova (Italy) – "Criteria and best practices in the management of WHL in Italy"

16.50–17.00 Carlo Francini (Italy) – "Criteria for the city centre of Florence in the management plan 2006-2008"

17.00 - 17.20 Coffee break

17.20 – 19.00 General discussion. Conclusions

20.00: Dinner

Monday, 5TH March 2007

Departure of conference participants

International Conference on values and criteria in heritage conservation

Florence, 2nd - 4th March 2007 Auditorium al Duomo

Promoted by



ICOMOS - International Committee
Theory and Philosophy of
Conservation and Restoration



ICCROM - Roma



Romualdo Del Bianco Foundation - Florence

Under the patronage of the UNESCO Italian Commission

With the co-operation of ICOMOS ITALIA
Collegio degli Ingegneri della Toscana
Comune di Firenze - Direzione Cultura Patrimonio
Mondiale UNESCO





The international conference has been possible thanks to the co-operation of

